Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 26, 2007, 7:18 PM CDT for Emmet County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2007, 7:18 PM CDT (00:18 UTC)
- Expired
- Jul 26, 2007, 8:05 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Emmet County, IA
The radar
The Sioux Falls radar (KFSD), 162 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1265 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 270017 SVRDMX IAC063-270115- /O.NEW.KDMX.SV.W.0229.070727T0018Z-070727T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 718 PM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EMMET COUNTY IN NORTHWEST IOWA... * UNTIL 815 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ESTHERVILLE...OR ABOUT 17 MILES EAST OF SPIRIT LAKE...AND MOVING SOUTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRUVER...DOLLIVER...ARMSTRONG AND RINGSTED. PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4351 9492 4349 9446 4325 9447 4326 9491 TIME...MOT...LOC 0018Z 305DEG 24KT 4339 9474 $$ COGIL
2 follow-up statements
000 WWUS53 KDMX 270031 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 731 PM CDT THU JUL 26 2007 IAC063-270115- /O.CON.KDMX.SV.W.0229.000000T0000Z-070727T0115Z/ EMMET IA- 731 PM CDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EMMET COUNTY... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WALLINGFORD...OR ABOUT 15 MILES EAST OF SPIRIT LAKE...MOVING SOUTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOLLIVER...ARMSTRONG AND RINGSTED PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME... SEEK SHELTER IN A STURDY BUILDING. AT 714 PM...A 64 MPH WIND GUST WAS REPORTED AT THE ESTHERVILLE AIRPORT. LAT...LON 4351 9492 4349 9446 4325 9447 4326 9491 TIME...MOT...LOC 0031Z 301DEG 37KT 4332 9478 $$ COGIL
000 WWUS53 KDMX 270105 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 804 PM CDT THU JUL 26 2007 IAC063-270114- /O.CAN.KDMX.SV.W.0229.000000T0000Z-070727T0115Z/ EMMET IA- 804 PM CDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EMMET COUNTY IS CANCELLED... AT 802 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4351 9492 4349 9446 4325 9447 4326 9491 TIME...MOT...LOC 0104Z 301DEG 37KT 4314 9438 $$ COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:15 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 26, 6:15 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 615 PM CDT THU JUL 26 2007 UPDATED AVIATION DISCUSSION .SHORT TERM DISCUSSION...TONIGHT... DEVELOPMENT AND EVOLUTION OF THUNDERSTORMS ARE THE FOCUS FOR TODAY. COLD FRONT WILL BE APPROACHING ESTHERVILLE AREA BY 6 PM WITH MODERATE INSTABILITY AND NOT MUCH OF A CAP. GFS 850 MB THERMAL AXIS AND ITS PRECIPITATION FIELD INDICATES THAT CAP WILL HOLD IN THE NW UNTIL EARLY EVENING. HOWEVER...MID-LEVEL SHOWER DEVELOPMENT OVER SW MN INDICATES THERE IS VERTICAL MOTION UNDERWAY THAT WILL WEAKEN THE CAP. NAM IS MUCH MORE AGGRESSIVE IN DEVELOPMENT OF CONVECTION BETWEEN 21Z-00Z...AND RUC ALSO AGREES WITH PRECIPITATION BREAKING OUT OVER NW IA LATE THIS AFTERNOON. NAM LOW-LEVEL THERMAL AXIS IS MORE IN LINE WITH GFS INDICATING CAP WOULD HOLD A BIT LONGER. EXPECT THAT BY 6 PM WE WILL BE DEALING WITH THUNDERSTORMS IN NW PORTION OF FORECAST AREA...WITH SUFFICIENT CAPE AND SHEAR FOR ORGANIZED STORMS AND SOME THREAT OF SEVERE WIND AND HAIL. HIGHEST COVERAGE AND MOST THREATENING STORMS WILL LIKELY TRACK ACROSS N CNTRL IA INTO WATERLOO AREA BY MIDNIGHT OR SO. ATMOSPHERE IS JUICED WITH 850 MB DEWPOINTS IN EXCESS OF 15C AND PRECIPITABLE WATER AROUND 1.75 INCHES. RAINFALL RATES COULD BE QUITE INTENSE ACROSS NRN IA...AND STALLED STORMS OR REPEAT ECHOES COULD CAUSE SOME URBAN FLOODING. CROP STAGE INDICATES WE CAN TAKE A LOT OF RAIN HOWEVER AND WHOLE COMPLEX SHOULD BE PROGRESSIVE ENOUGH THAT WE WONT SEE 4+ INCHES THAT WOULD BE NEEDED FOR MORE SERIOUS FLOOD THREAT. A BROKEN LINE OF STORMS SHOULD SAG SWD THROUGH REMAINDER OF FORECAST AREA AS CONVERGENCE AND SHORTWAVE ALOFT REMAINS PROGRESSIVE. IF OUTFLOW DOESNT OUTRUN CONVECTIVE LINE BY TOO MUCH...THIS COULD BE A NICE RAIN PRODUCER. HOWEVER...EXPECT IT MAY PUSH AHEAD AND RAIN CHANCES S OF HWY 30 ARE LIKELY TO BE MORE SPOTTY. IN LONGER TERM TIMING COMES TOGETHER WITH ENDING OF PRECIPITATION ON FRIDAY AFTERNOON AS FRONT TRACKS INTO THE GREAT LAKES AND UPPER RIDGE BUILDS WEST OF THE AREA AGAIN. SURFACE HIGH REMAINS OVER UPPER MIDWEST FROM EASTERN CANADA INTO CENTRAL PLAINS. ONLY MINOR WAVES MOVE THROUGH THE FLOW OVER THE WEEKEND AND MUCH OF NEXT WEEK. BY THURSDAY UPPER RIDGE BREAKS DOWN AND POTENT SHORTWAVE MOVES THROUGH THE AREA WITH SURFACE FRONT DRIVING SOUTHEAST THROUGH THE STATE. AFTER FRONTAL PASSAGE WARMEST AIR DIVERTED WEST AND NORTH OF CWA UNTIL MIDWEEK NEXT WEEK. SEASONAL TEMPERATURES WITH HIGHS IN THE 80S AND LOWS IN THE 50S AND 60S. && .AVIATION 27/00Z... THUNDERSTORMS ARE EXPECTED TO AFFECT THE NORTHERN TAF SITES 02Z-06Z. THIS WILL LIKELY BE A FAIRLY SOLID LINE WITH A WELL DEFINED GUST FRONT AND BRIEF IFR CONDITIONS NORTH OF KFOD-KALO. S OF THIS AREA AFTER 06Z...LINE IS EXPECTED TO BE MORE SCT-BKN. FROPA AT KDSM IS EXPECTED TO AROUND 09Z. SIGNIFICANT LOW LEVEL MOISTURE IS IN PLACE SO LOW CLOUDS ARE WILL BE LIKELY AFTER THE CONVECTION ENDS AND FOR SOME DISTANCE BEHIND THE COLD FRONT. MDT LOW-LEVEL WINDS SHOULD KEEP THIS IN MVFR CATEGORY THOUGH SOME TEMPORARY CIGS UP NORTH COULD GO BELOW 010. CLOUDS SHOULD SCATTER OUT FRI MORNING UP NORTH AND BY AFTN AT SRN SITES. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...JUNGBLUTH/MOYER LONG TERM...FORSTER/37/27/7
Hazardous weather outlook, Jul 26, 1:17 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 117 PM CDT THU JUL 26 2007 IAZ004>007-015>017-023>028-033>039-044>050-271830- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 117 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA NORTH OF CARROLL TO AMES AND TAMA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN IOWA THIS EVENING...BUT STORMS MAY DEVELOP AS EARLY AS 4 PM ALONG THE MINNESOTA BORDER. THE STORMS WILL GRADUALLY SPREAD SOUTHWARD REACHING HIGHWAY 30 BETWEEN 10 PM AND MIDNIGHT. THE MAIN THREAT WILL BE INTENSE RAINFALL RATES AND LOCALLY HEAVY RAINFALL. ISOLATED AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE...WHICH COULD CAUSE URBAN FLOODING OR LOCAL PONDING OF WATER. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WIND GUSTS TO 65 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. IAZ057>062-070>075-081>086-092>097-271830- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 117 PM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA SOUTH OF CARROLL...AMES AND TAMA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO SAG SOUTH OF HIGHWAY 30 AFTER 10 PM AND MOVE THROUGH THE SOUTHERN HALF OF IOWA OVERNIGHT. SEVERE WEATHER IS NOT ANTICIPATED AS THE STORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY. STRONGER STORMS COULD PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH...AS WELL IS ISOLATED RAINFALL AMOUNTS GREATER THAN ONE INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:35 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 51 min |
| Jul 26, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 49 min |
| Jul 26, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
| Jul 27, 12:35 AM CDT | Severe Thunderstorm Warning | DMX | Clarke | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.